Multiple Sclerosis Community
oral taper after solu-medrol infusion
About This Community:

Our Patient-to-Patient MS Forum is where you can communicate with other people who share your interest in Multiple Sclerosis. This forum is not monitored by medical professionals.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

oral taper after solu-medrol infusion

Hi All

Today I finished last of my 3 days on solu-medrol IV (1000 mg per day).  Of course I still feel awful from my left side numbness, but no side effects as yet from the treatment other than being mildly bloated.  I know it may take several days to really kick in so that I'll feel some relief.  

When I was on it last Oct for 5 days, an oral taper was not discussed with me.  I came across this later in something I read (arguments for and against taper).  At my first meeting with my MS specialist, I asked him whether I ought to have had this, esp since a month had passed and I still had double vision (and as you know I still do, to this day! but that's another story).  Anyway, his opinion was no, a taper would not have made a difference.  He did not elaborate as to whether he thought this to be the case in my situation, or if across the board he generally does not prescribe taper dosage.  

So having just done another 3 days of the treatment for these new symptoms, I'm wondering if I ought to get on the phone tomorrow with the clinic nurse and inquire again about oral taper?  I assume if I'm going to do it I should start tomorrow, my first day off of the IV.

Do any of you have experience with this that would lean you in one direction or the other with regards to taper?  Do you think it really make much of a difference?  Do the benefits outweigh the side effects - or vice versa?

thanks!

db1
Related Discussions
3 Comments Post a Comment
Blank
471862_tn?1207840716
I've had both, a few 5 day drip series, and a once a month for 4 months series (when the weather is HOT) and did not take oral steroids after either.  
I never had the problems my sister has, sleeplessness, bloating, feeling wound up . . . I do get the metalic taste in my mouth though.  (She never took taper meds either.

That's my 2 cents, for what they're worth.

Good luck, Sallyr
Blank
Avatar_f_tn
I HAVE DONE ORAL TAPER,SOLELY DO TO THE ROIDS MAKE ME VERY AGGITATED AND I DON'T DO WELL WITH THE ABRUPT STOP.PLUS MY SUGAR LEVELS SOAR WHEN I'M ON THE STEROID INFUSIONS,SO THE TAPER DOWN IS RECOMMENDED BY MY GP.

SOME NEURO'S DO TAPER DOWNS TO LESSON THE ROID RAGE COMING OFF OF THEM AND THE AGGITATION ONE CAN GO THROUGH.

T-LYNN
Blank
382218_tn?1341185087
T-Lynn and Sally: thanks for the info.  I don't seem to have any problems coming off the IV meds so I guess that is why these weren't offered to begin with.  I guess I am taking the same route as Sally and stopping cold turkey.  Now I sit and wait to feel better.  Soon, I hope....

Thanks!

db1
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Multiple Sclerosis Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Neurology Answerers
147426_tn?1317269232
Blank
Quixotic1
Washougal, WA
338416_tn?1260996698
Blank
jensequitur
Fort Worth, TX
667078_tn?1316004535
Blank
HVAC
Durham, NC
1831849_tn?1383231992
Blank
kwarendorf
Great Neck, NY
Avatar_f_tn
Blank
essdipity
572651_tn?1333939396
Blank
Lulu54
Dayton, OH